Advertisement
Motrin Coupon - Motrin 400mg tablet

Ibuprofen

Ibuprofen is an NSAID used to treat fever and pain from arthritis, menstrual cramps, and muscular aches. It works by reducing inflammation. Ibuprofen is a generic medication, and is available both over-the-counter and by prescription depending on the strength. Prescription Motrin had the same active ingredient, but has been discontinued. Over-the-counter brands include Advil and Motrin IB. Ibuprofen should be used only when needed as it may increase risk of stroke or heart attack and long term use can cause stomach bleeding and ulcers. Compare NSAIDs.
Motrin Coupon - Motrin 400mg tablet
Advertisement

Motrin Latest News

Get the latest updates on this drug from the GoodRx medical team

The 6 Best Ways to Treat Acute Back Pain

Dr. Sharon Orrange - February 16, 2016

Only a third of people who have acute back pain see their doctor. In some ways this is good news—it implies that most improve on their own. If you have new onset back pain, (that you’ve been experiencing for less than 4 weeks), here some OTC and prescription medication options that can help you.

  1. Nonsteroidal anti-inflammatory drugs (NSAIDS). You will see more improvement of your symptoms after 1 week of taking NSAIDS than taking nothing.
  2.  See More

New Kmart Pharmacy Savings Plus Program Launches (And We’ve Got Details!)

Elizabeth Davis - January 20, 2016

Good news if you have a Kmart pharmacy near you—Kmart is introducing a new savings program for 2016.

The Kmart Pharmacy Savings Plus program will offer discounts on generic medications, along with savings on extras like pet meds, immunizations, and other extras that will change every few months.

How much can you save?

Kmart will be offering nearly 200 generic drugs at two pricing levels: $5 for a 30-day supply and $10 for a 90-day supply, or $10 for 30 days and $30 for 90 days. See More

Is It Safe to Take Tylenol (Acetaminophen) with Advil or Motrin (Ibuprofen)?

Dr. Sharon Orrange - July 21, 2015

Yes, you can take them together, and they even work better in combination than separately. Several large studies have shown that ibuprofen (Advil, Motrin) and acetaminophen (Tylenol) together work well to relieve pain, with few side effects. In fact, for many things like dental pain, they work better than many of the opioid-containing pain meds (like Vicodin or Norco).

Why is the combination safe?
Acetaminophen is cleared by the liver, while ibuprofen is cleared by the kidneys. See More

Is Ibuprofen Bad for My Heart? What You Need to Know About NSAIDs

Dr. Sharon Orrange - July 16, 2015

Update July 2015: The FDA is strengthening the existing black box warning on all prescription and over-the-counter NSAIDs. The current warning has been in place since 2005, but based on a recent review, the labeling will be updated with new information and stronger language. You should know that there is greater risk at higher doses, and there may be an increased risk of heart attack or stroke as early as the first weeks of use. See More

5 Common Medications That Can Kill

Dr. Sharon Orrange - July 13, 2015

You probably already know that many prescriptions have side effects. Most are mild—annoying issues like nausea or sleepiness that are inconvenient at worst. Others, however, can be deadly.

A very small number of medications are responsible for the majority of adverse side effects and hospitalizations from harmful drug reactions. How bad are these drugs? Between 2007 to 2009, almost 100,000 patients older than 65 had emergency hospitalizations for dangerous drug reactions, and almost 20,000 people die from prescription drug overdoses annually. See More

Is Celebrex Better Than Ibuprofen?

Dr. Sharon Orrange - October 29, 2014

Non-steroidal anti-inflammatory drugs (NSAIDs) are widely used for the treatment of acute pain and chronic inflammatory and degenerative joint diseases. The long term use of NSAIDS is restricted by the occurrence of upper gastrointestinal (GI) complications such as ulcers and bleeding.

Celebrex is a more selective NSAID which is marketed as having fewer GI side effects and similar effectiveness. Celebrex is more expensive and prescription-only, but is it better than ibuprofen (Motrin, Advil)? Let’s look. See More

Top Reasons Why NSAIDs Should Be the New Hydrocodone

Dr. Sharon Orrange - October 21, 2014

Pain is complex, so there is no “one pill fits all” treatment. Hydrocodone is the most prescribed medication in the United States, also marketed in combination with acetaminophen (Tylenol) under the brand names Vicodin, Norco and Lortab.

As of October 6, 2014, all drugs containing hydrocodone are schedule II drugs, and that means they are now much harder to get. There is no question this is a hassle for some patients and physicians but we (doctors) are too quick to prescribe it and for most pain, you don’t really need hydrocodone. See More

Is Tylenol (Acetaminophen) Bad for Your Stomach?

Dr. Sharon Orrange - October 07, 2014

No. Acetaminophen is safe for the stomach. Don’t confuse Tylenol (acetaminophen) with non-steroidal anti-inflammatory drugs (NSAIDS) like ibuprofen or Motrin.

Unlike NSAIDS, Tylenol is completely safe on the stomach and won’t cause gastritis or ulcer disease.

You see, acetaminophen is not an anti-inflammatory, which can be a downside, but that means it does not inhibit prostaglandin and prostacyclin the way NSAIDS do. See More

Hangover Remedies That REALLY Work

Dr. Sharon Orrange - December 02, 2013

With the holidays comes more drinking. You will be buried in folk remedies for hangover but you want to know what has actually been studied, what actually works when compared to folks doing nothing (or taking a placebo).

First, know what does NOT cause a hangover. A hangover is not an electrolyte imbalance, not lactate, not ketones and, this will surprise you, markers of dehydration (e.g., vasopressin) are not significantly related to hangover severity. See More

Muscle Aches or Sprains: Get Some RICE!

The GoodRx Pharmacist - August 22, 2013

Have you had a minor sprain, strain, or muscle ache that took some time to heal? Minor musculoskeletal injuries are a common complaint for many people. These injuries can affect your muscles, tendons, ligaments, cartilage, or bones. Your GoodRx pharmacist’s advice: get some RICE!

Minor aches, sprains and strains occur due to a variety of reasons. These can include hyperextensions, twists, blunt trauma, and many other causes. See More

GoodRx is not sponsored by or affiliated with any of the pharmacies identified in its price comparisons. All trademarks, brands, logos and copyright images are property of their respective owners and rights holders and are used solely to represent the products of these rights holders. This information is for informational purposes only and is not meant to be a substitute for professional medical advice, diagnosis or treatment. GoodRx is not offering advice, recommending or endorsing any specific prescription drug, pharmacy or other information on the site. GoodRx provides no warranty for any of the pricing data or other information. Please seek medical advice before starting, changing or terminating any medical treatment.